WICHITA, Kan. (KSNW) — The Wichita Police Department said a sergeant at the Patrol West substation helped save a 20-year-old who was possibly suffering from an overdose of fentanyl on Friday.

A man drove to the substation parking lot and flagged down a sergeant. He told the sergeant his friend was unresponsive in his car. The driver thought his friend might be overdosing on fentanyl from taking a counterfeit Percocet pill.

The sergeant quickly grabbed a Narcan device and used it on the unresponsive man who was having trouble breathing. Within minutes, the victim was conscious again and breathing normally. The victim was taken to a hospital for additional treatment.

Due to the drastic increase in fentanyl overdoses, the WPD began issuing Narcan to patrol officers and supervisors in all four police bureaus this month. Narcan is a device that delivers naloxone, an opioid-overdose antidote.

Police have not made any arrests in the case. They are still investigating.

The Sedgwick County Sheriff’s Office said it has also trained staff to use Narcan devices. So far, 59 employees have been certified to administer the antidote. Col. Brian White said some deputies wear it on their belts. Others keep it in an easily reachable location.

WPD said that if you obtain a pill from anyone other than a licensed pharmacist, you are taking a risk that could be fatal.

If you or someone you know may be overdosing, call 911 immediately.